1. p34nut5

    p34nut5 Registered User

    Apr 17, 2008
    23
    southampton hants
    Hello everybody,

    I posted for the first time yesterday but in an inappropriate section of the forum but thank you to those who have already contacted me. At the risk of repeating myself, I would like to explain my mum and me's situation. Mum's had memory problems some considerable time, but more recently has been labelled as having Alzheimers. What really concerns me though is that she was pretty well ok until she started taking Aricept which she was only on for about 3 weeks before the trouble started. Since taking it, it's not just her memory that's the problem, she's now experiencing serious psychotic problems. These have only just started and she's also lost the ability to do very simple things ie unlock/lock the back door, things like that she could do before the Aricept. Since Aricept her anxiety/agitation levels and dreadful worrying have kept her in a stupor most of the time. She is thankfully still mobile and physically OK, but interestingly she has developed a uninary tract infection since being on Aricept. It's because of the psychosis that she may have to be hospitalised if the symptoms don't stop within a week. Can Aricept have done this? Her GP thinks the Aricept is responsible but a different doctor told me over the phone that she's probably had a small stroke which is responsible for the psychosis. He has never examined mum though, he was just responded to my call for help. I want to believe it's the Aricept because then she might come out of this horrible situation. Does anyone else have similar stories to mum's? Can Aricept be this awful? or is it a coincidence that she had a small stroke at the time the aricept started? I have asked the doctors but have had 2 different replies so any information would be gratefully received. By the way, my name is Sue and I'm caring for mum whilst she's psychotic. Sorry to have gone on.

    Sue:confused:
     
  2. ishard

    ishard Registered User

    Jul 10, 2007
    98
    #2 ishard, Apr 19, 2008
    Last edited: Apr 19, 2008
    Hi Sue, welcome to TP :)

    Sorry to have to confuse issues further but UTI's can cause similar symptoms too.
     
  3. Linda Mc

    Linda Mc Registered User

    Jul 3, 2005
    1,881
    Nr Mold
    Welcome Sue

    When my husband had a UTI he was totally confused. Once he had recovered from it (took some time) he gradually lost the confusion.

    As to Aricept he had a really good response to it and became much more alert and like his old self, it took more than three weeks before I saw the benefits and it was over two years before he started to decline. I am so glad we had that extra time.

    Hope your mum improves soon Sue.

    Take care.

    Linda x
     
  4. Alison K

    Alison K Registered User

    Mar 29, 2008
    24
    london
    Uti

    to echo other members UTI could be causing confusion especially if shes got a temperature or is dehydrated. Fluids need to be pushe to flush out bugs not with held 9not suggesting you were!) but people think if they drink it'll hurt when they pee etc - vicous cirlce. Also chest infections are another cause of confusion. suggest someone tests a sample if you can get one. A dr needs to see ASAP. i dont know if you can get her to one. Good luck, have nursed a lot of elderly so have an idea of what you are having to deal with. Love Ali
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.